Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


A generalization of the Lipschitz summation formula and some applications
HTML articles powered by AMS MathViewer

by Paul C. Pasles and Wladimir de Azevedo Pribitkin PDF
Proc. Amer. Math. Soc. 129 (2001), 3177-3184 Request permission


The Lipschitz formula is extended to a two-variable form. While the theorem itself is of independent interest, we justify its existence further by indicating several applications in the theory of modular forms.
  • John J. Benedetto and Georg Zimmermann, Sampling multipliers and the Poisson summation formula, J. Fourier Anal. Appl. 3 (1997), no. 5, 505–523. Dedicated to the memory of Richard J. Duffin. MR 1491931, DOI 10.1007/BF02648881
  • Dickson, L.E. (1930). Studies in the Theory of Numbers. Univ. of Chicago Press, Chicago.
  • Arthur Erdélyi, Wilhelm Magnus, Fritz Oberhettinger, and Francesco G. Tricomi, Higher transcendental functions. Vol. I, Robert E. Krieger Publishing Co., Inc., Melbourne, Fla., 1981. Based on notes left by Harry Bateman; With a preface by Mina Rees; With a foreword by E. C. Watson; Reprint of the 1953 original. MR 698779
  • Marvin I. Knopp, On the Fourier coefficients of cusp forms having small positive weight, Theta functions—Bowdoin 1987, Part 2 (Brunswick, ME, 1987) Proc. Sympos. Pure Math., vol. 49, Amer. Math. Soc., Providence, RI, 1989, pp. 111–127. MR 1013169
  • Knopp, M.I. (1993). Modular Functions in Analytic Number Theory, 2nd edition. Chelsea, New York.
  • Knopp, M.I. and Robins, S., Easy Proofs of Riemann’s Functional Equation for $\zeta (s)$ and of Lipschitz Summation. Proc. Amer Math. Soc., posted on February 2, 2001, PII S 0002-9939(01)06033-6 (to appear in print).
  • N. N. Lebedev, Special functions and their applications, Dover Publications, Inc., New York, 1972. Revised edition, translated from the Russian and edited by Richard A. Silverman; Unabridged and corrected republication. MR 0350075
  • Joseph Lehner, Discontinuous groups and automorphic functions, Mathematical Surveys, No. VIII, American Mathematical Society, Providence, R.I., 1964. MR 0164033
  • Lipschitz, R. (1889). Untersuchung der Eigenschaften einer Gattung von unendlichen Reihen. J. Reine und Angew. Math. CV, 127–156.
  • Hans Maass, Lectures on modular functions of one complex variable, Tata Institute of Fundamental Research Lectures on Mathematics, No. 29, Tata Institute of Fundamental Research, Bombay, 1964. Notes by Sunder Lal. MR 0218305
  • Paul C. Pasles, Nonanalytic automorphic integrals on the Hecke groups, Acta Arith. 90 (1999), no. 2, 155–171. MR 1709052, DOI 10.4064/aa-90-2-155-171
  • Pasles, P.C. (2000). Convergence of Poincaré series with two complex coweights. Contemp. Math., 251, AMS, Providence, 453–461.
  • Pasles, P.C. (2000). A Hecke correspondence theorem for nonanalytic automorphic integrals. J. Number Theory 83 (2), 256–281.
  • Pribitkin, W. (1995). The Fourier coefficients of modular forms and modular integrals having small positive weight. Doctoral Dissertation, Temple University, Philadelphia.
  • Pribitkin, W. (1999). The Fourier coefficients of modular forms and Niebur modular integrals having small positive weight, I. Acta Arith. 91 (4), 291–309.
  • Pribitkin, W. (2000). The Fourier coefficients of modular forms and Niebur modular integrals having small positive weight, II. Acta Arith. 93 (4), 343–358.
  • Saunders MacLane, Steinitz field towers for modular fields, Trans. Amer. Math. Soc. 46 (1939), 23–45. MR 17, DOI 10.1090/S0002-9947-1939-0000017-3
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F30, 11F37, 42A99
  • Retrieve articles in all journals with MSC (2000): 11F30, 11F37, 42A99
Additional Information
  • Paul C. Pasles
  • Affiliation: Department of Mathematical Sciences, Villanova University, Villanova, Pennsylvania 19085
  • Email:
  • Wladimir de Azevedo Pribitkin
  • Affiliation: Department of Mathematics, Princeton University, 607 Fine Hall, Princeton, New Jersey 08544
  • Email:,
  • Received by editor(s): March 20, 2000
  • Published electronically: April 2, 2001
  • Communicated by: Dennis A. Hejhal
  • © Copyright 2001 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 129 (2001), 3177-3184
  • MSC (2000): Primary 11F30, 11F37, 42A99
  • DOI:
  • MathSciNet review: 1844990